Alert archive / California / Wind Advisories in 2016

Wind Advisory 5, NWS Los Angeles, CA

January 23, 2016

NWS Los Angeles, CA issued this wind advisory at Jan 23, 2016, 4:17 AM PST. It took effect at Jan 23, 2016, 3:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2016, 4:17 AM PST (12:17 UTC)
In effect from
Jan 23, 2016, 3:00 PM PST
Expired
Jan 24, 2016, 12:00 PM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

199 
WWUS76 KLOX 231217
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
417 AM PST SAT JAN 23 2016

...GUSTY NORTHERLY WINDS TO DEVELOP BEHIND A COLD FRONT TODAY...

.A COLD FRONT MOVING OVER THE REGION WILL TIGHTEN THE SURFACE
PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND CONTINUE THROUGH LATE TONIGHT.

CAZ039-052-232030-
/O.NEW.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
417 AM PST SAT JAN 23 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND SANTA BARBARA
COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM PST SUNDAY AND INCLUDES THE SANTA YNEZ MOUNTAIN
RANGE.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS
  THE AREA AND CONTINUE THROUGH LATE TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-232030-
/O.NEW.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
417 AM PST SAT JAN 23 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST
SUNDAY AND EXCLUDES THE SANTA MONICA MOUNTAIN RANGE.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 50 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE
  MOUNTAINS AND CONTINUE THROUGH LATE TONIGHT. THE STRONGEST
  WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL/DB
6 follow-up statements
775 
WWUS76 KLOX 232027
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1227 PM PST SAT JAN 23 2016

...GUSTY NORTHERLY WINDS TO DEVELOP BEHIND A COLD FRONT TODAY...

.A COLD FRONT MOVING OVER THE REGION WILL TIGHTEN THE SURFACE
PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND CONTINUE THROUGH LATE TONIGHT.

CAZ039-052-240430-
/O.CON.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1227 PM PST SAT JAN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH 
  GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS 
  THE AREA AND CONTINUE THROUGH LATE TONIGHT. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-240430-
/O.CON.KLOX.WI.Y.0005.160123T2300Z-160124T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1227 PM PST SAT JAN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO AROUND 50 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE 
  MOUNTAINS AND CONTINUE THROUGH LATE TONIGHT. THE STRONGEST 
  WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
858 
WWUS76 KLOX 232225
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PST SAT JAN 23 2016

...GUSTY NORTHERLY WINDS EXPECTED FOR SOME AREAS THROUGH SUNDAY
MORNING...

.GUSTY NORTHERLY WINDS BEHIND A COLD FRONT WILL DEVELOP ACROSS
THE AREA THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. WIND
GUSTS OF 40 TO 50 MPH CAN BE EXPECTED...WITH THE STRONGEST WINDS
BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA
COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS THROUGH THE
INTERSTATE 5 CORRIDOR IN NORTHWESTERN LOS ANGELES COUNTY. THE
WINDS WILL DIMINISH BELOW ADVISORY LEVELS BY EARLY SUNDAY
AFTERNOON.

CAZ039-052-240630-
/O.EXT.KLOX.WI.Y.0005.160123T2300Z-160124T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
225 PM PST SAT JAN 23 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS
  THE AREA AND CONTINUE THROUGH SUNDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-240630-
/O.EXT.KLOX.WI.Y.0005.160123T2300Z-160124T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
225 PM PST SAT JAN 23 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 50 MPH WILL DEVELOP THIS AFTERNOON ACROSS THE
  MOUNTAINS AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST
  WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
460 
WWUS76 KLOX 240641
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1041 PM PST SAT JAN 23 2016

...GUSTY NORTHERLY WINDS EXPECTED FOR SOME AREAS THROUGH SUNDAY
MORNING...

.GUSTY NORTHERLY WINDS BEHIND A COLD FRONT WILL CONTINUE THROUGH
SUNDAY MORNING. THERE WILL BE WIND GUSTS OF 40 TO 50 MPH...WITH
THE STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS
THE INTERSTATE 5 CORRIDOR.

CAZ039-052-241445-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1041 PM PST SAT JAN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 40 AND 45 MPH WILL CONTINUE ACROSS THE AREA THROUGH
  SUNDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-241445-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1041 PM PST SAT JAN 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH SUNDAY MORNING.
  THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
395 
WWUS76 KLOX 241008
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
208 AM PST SUN JAN 24 2016

...GUSTY NORTHERLY WINDS EXPECTED FOR SOME AREAS THROUGH SUNDAY
MORNING...

.GUSTY NORTHERLY WINDS BEHIND A COLD FRONT WILL CONTINUE THROUGH
THIS MORNING. THERE WILL BE WIND GUSTS OF 40 TO 50 MPH...WITH THE
STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE
SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS THE
INTERSTATE 5 CORRIDOR.

CAZ039-052-241815-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
208 AM PST SUN JAN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 40 AND 45 MPH WILL CONTINUE THROUGH THIS MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-241815-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
208 AM PST SUN JAN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH THIS MORNING. THE
  STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
309 
WWUS76 KLOX 241759
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
959 AM PST SUN JAN 24 2016

...GUSTY NORTHERLY WINDS FOR SOME AREAS THIS MORNING...

.GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THIS MORNING FOR
SOME AREAS PRONE TO NORTH WINDS. THERE WILL BE GUSTS BETWEEN 40
AND 50 MPH...WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND
CANYONS ALONG THE SANTA YNEZ RANGE...AS WELL AS THROUGH THE
INTERSTATE 5 CORRIDOR.

CAZ039-052-242000-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
959 AM PST SUN JAN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS BETWEEN
  35 AND 45 MPH WILL CONTINUE THROUGH THIS MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-242000-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
959 AM PST SUN JAN 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THIS MORNING. THE
  STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP
364 
WWUS76 KLOX 242004
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1204 PM PST SUN JAN 24 2016


CAZ039-052>054-242115-
/O.EXP.KLOX.WI.Y.0005.000000T0000Z-160124T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS...
ACTON...MOUNT WILSON...SANDBERG
1204 PM PST SUN JAN 24 2016

...WIND ADVISORY HAS EXPIRED...

THE NORTH WINDS HAVE DIMINISHED AND THE WIND ADVISORY WAS ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:21 AM PST, 56 minutes earlier.

Area forecast discussion, Jan 23, 3:21 AM PST, 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
321 AM PST SAT JAN 23 2016

.SYNOPSIS...
A WEAKENING FRONTAL SYSTEM WILL BRING SHOWERS TO THE REGION TODAY.
SHOWERS MAY LINGER ACROSS EASTERN SECTIONS THIS EVENING...AND ON THE
NORTHERN SLOPES THROUGH EARLY SUNDAY. OTHERWISE...DRY WEATHER IS
EXPECTED TONIGHT THROUGH NEXT WEEK. GUSTY NORTHWEST WINDS WILL
AFFECT PORTIONS OF THE REGION LATER TODAY THROUGH TONIGHT...THEN
GUSTY NORTHEAST WINDS WILL AFFECT PARTS OF THE REGION SUNDAY THROUGH
MONDAY. A WARMING TREND IS EXPECTED TO BEGIN TUESDAY...WITH ABOVE
NORMAL TEMPERATURES IN MOST AREAS WEDNESDAY THROUGH FRIDAY.

&&

.SHORT TERM (TODAY-MON)...WEAKENING FRONTAL SYSTEM WAS MOVING ACROSS
SBA AND SERN SLO COUNTY EARLY THIS MORNING. EARLIER THIS
MORNING...THERE WERE SOME DECENT SHOWERS ASSOCIATED WITH THE
FRONT...ALONG WITH A COUPLE OF LIGHTNING STRIKES. IT BROUGHT
WIDESPREAD RAINFALL OF ONE THIRD TO TWO THIRDS OF AN INCH ACROSS
MUCH OF SLO COUNTY...WITH LOCAL TOTALS NEAR AN INCH ACROSS NWRN
SECTIONS. SATELLITE IMAGERY CONTINUED TO INDICATE PLENTY OF MOISTURE
STREAMING INTO THE REGION. AT THIS POINT...EXPECT THE WEAKENING
FRONT TO BRING SOME LIGHT AMOUNTS OF MEASURABLE RAIN TO MOST AREAS
TODAY...MAINLY EARLY THIS MORNING ACROSS SBA COUNTY...DURING
THE MORNING ACROSS VTU COUNTY AND LATE THIS MORNING THROUGH MID
AFTERNOON ACROSS L.A. COUNTY.

BEHIND WHAT IS LEFT OF THE MAIN FRONTAL BAND...SCATTERED SHOWERS
CONTINUED ACROSS SLO COUNTY. THEREFORE...WILL LEAVE A CHANCE OF
SHOWERS ALL DAY IN MOST AREAS. SKIES WILL GENERALLY BE MOSTLY
CLOUDY...ALTHOUGH THERE WILL PROBABLY BE SOME SUN FROM TIME TO
TIME...ESPECIALLY IN COASTAL AREAS THIS AFTERNOON. MAX TEMPS
WILL BE ABOUT 5 TO 10 DEGREES BELOW NORMAL IN MOST AREAS.

THIS WILL LIKELY BE A HIGH PROBABILITY AND LOW RAINFALL TOTAL
SITUATION FOR L.A. AND VTU COUNTIES...WITH A GOOD CHANCE OF
MEASURABLE RAIN...BUT ONLY LIGHT AMOUNTS EXPECTED. MOST AREAS IN L.A.
AND VTU COUNTIES WILL LIKELY HAVE ONE TENTH OF AN INCH OR
LESS...EXCEPT POSSIBLY A BIT MORE IN THE MTNS. SNOW LEVELS WILL BE
BETWEEN 5000 AND 6000 FEET...AND LOCAL SNOW ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE ABOVE 6000 FEET TODAY.

THERE COULD BE SOME LINGERING SHOWERS ACROSS ERN SECTIONS OF L.A.
COUNTY AND IN THE MOUNTAINS THIS EVENING...THEN SHOWERS SHOULD END.
THE EXCEPTION WILL BE ON NORTHERN MTN SLOPES...WHERE SOME SHOWERS
COULD LINGER INTO SUNDAY MORNING AS MOIST UPSLOPE NLY FLOW DEVELOPS.
SNOW LEVELS WILL LOWER TO BETWEEN 4500 AND 5000 FEET TONIGHT AND SUN
MORNING. IT IS NOT INCONCEIVABLE THAT IN HEAVIER SHOWERS...SNOW LEVEL
COULD DROP TO 4000 FEET...BRINGING SNOW SHOWERS TO PORTIONS OF
INTERSTATE 5 NEAR THE GRAPEVINE. THIS IS NOT A LIKELY SCENARIO...
JUST A POSSIBILITY.

GUSTY NW TO N WINDS WILL DEVELOP LATE THIS AFTERNOON THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND INTO THE
S COAST OF SBA COUNTY...AND THROUGH THE INTERSTATE 5 CORRIDOR.
HAVE ISSUED WIND ADVISORIES FOR THESE AREAS THIS AFTERNOON THROUGH
LATE TONIGHT. SOME GUSTY N WINDS COULD SPREAD INTO THE SANTA CLARITA
AND SAN FERNANDO VALLEYS...THE SANTA MTNS...AND BELOW PASSES AND
CANYONS FROM MALIBU TO HOLLYWOOD. AT THIS POINT...EXPECT WINDS
TO REMAIN BELOW ADVISORY LEVELS IN THESE AREAS.

BROAD NWLY FLOW PATTERN ALOFT WILL SET UP OVER SRN CA ON SUNDAY.
THERE MAY BE ENOUGH LOW LEVEL MOISTURE FOR SOME PTLY CLOUDY
SKIES AT TIMES...BUT THERE SHOULD BE A FAIR AMOUNT OF SUNSHINE.
IT WILL REMAIN RATHER CHILLY...WITH MAX TEMPS GENERALLY 5 TO 10
DEGREES BELOW NORMAL IN MOST AREAS.

A WEAK SHORT WAVE WILL MOVE QUICKLY ACROSS THE REGION SUN EVENING.
BEHIND THIS SYSTEM...AN AREA OF SUBSIDENCE WILL SPREAD ACROSS
THE REGION...AND THE FLOW ALOFT WILL TURN MORE NORTHERLY AND
INCREASE. AT THE SAME TIME...LOW LEVEL FLOW WILL TURN A BIT
MORE NELY AS LAX-DAG GRADIENTS TURN OFFSHORE. THIS SHOULD PRODUCE
SOME GUSTY N TO NE WINDS ACROSS PORTIONS OF L.A. AND VTU
COUNTIES MON...POSSIBLY CLOSE TO ADVISORY LEVELS. MAX TEMPS WILL BE
UP A FEW DEGREES ON MON...ESPECIALLY W OF THE MTNS...BUT WILL
STILL BE A BIT BELOW NORMAL.

.LONG TERM (TUE-FRI)...THE WEAK SHORT WAVE WILL MOVE WELL TO
THE EAST OF THE REGION TUE...AND AN UPPER RIDGE WILL BUILD
INTO THE FCST AREA. STEEPER LOW LEVEL OFFSHORE GRADIENTS ARE
FCST FOR TUE...BUT THE UPPER SUPPORT WILL BE WEAKER. STILL...THERE
COULD BE SOME ADVISORY LEVEL WINDS ACROSS PORTIONS OF L.A. AND VTU
COUNTIES ON TUE. MAX TEMPS WILL JUMP UP ON TUE...ESPECIALLY W OF THE
MTNS...PROBABLY TO SLIGHTLY ABOVE NORMAL LEVELS. AN UPPER
RIDGE WILL LINGER ACROSS THE REGION WED AND THU AND LOW LEVEL
GRADIENTS WILL REMAIN OFFSHORE. EXPECT A BIT OF WARMING EACH
DAY...WITH MAX TEMPS POSSIBLY REACHING 80 DEGREES AT SOME
LOCATIONS IN THE VLYS OR INTERIOR SECTIONS OF THE COASTAL
PLAIN. THE UPPER RIDGE WILL BEGIN TO FLATTEN ON FRI AS A TROUGH
MOVES INTO THE ERN PACIFIC. IT WILL LIKELY STILL REMAIN RATHER
WARM...ESPECIALLY SOUTH OF PT CONCEPTION. HOWEVER...THERE WILL
LIKELY BE A SIGNIFICANT INCREASE IN HIGH CLOUDS AS THE RIDGE
FLATTENS AND THE FLOW BECOME INCREASINGLY ZONAL. JUST BEYOND
THE OFFICIAL FORECAST...MODELS SUGGEST A SAGGING JET STREAM
MAY BRING SOME DECENT RAIN TO THE REGION NEXT WEEKEND. BUT
THAT IS A LONG WAY AWAY.

&&

.AVIATION...23/1200Z.

AT 1200Z...A SHALLOW AND WEAK MARINE LAYER DEPTH AROUND 500 FEET
DEEP WAS OVER KLAX.

PERIODS OF IFR TO MVFR CONDITIONS WILL PERSIST IN SHOWERS/RAIN
THROUGH 00Z...WITH CONDITIONS POSSIBLY IMPROVING TO VFR SOONER FOR
TERMINALS NORTH OF POINT CONCEPTION AND FARTHER WEST TERMINALS.

KLAX...VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 15Z...THEN
PERIODS OF IFR TO MVFR CONDITIONS WILL SPREAD INTO THROUGH 22Z.
MODERATE CONFIDENCE IN IFR CONDITIONS BETWEEN 18Z AND 21Z. ANY EAST
WINDS SHOULD REMAIN LESS THAN 7 KNOTS...BUT THERE IS A 20 PERCENT
CHANCE OF EAST WINDS GREATER THAN 7 KNOTS.

KBUR...VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 16Z...THEN
PERIODS OF IFR TO MVFR CONDITIONS WILL SPREAD INTO THROUGH 23Z.
MODERATE CONFIDENCE IN IFR CONDITIONS BETWEEN 19Z AND 22Z.

&&

.MARINE...23/300 AM.

HIGH CONFIDENCE IN LARGE LONG PERIOD SWELL IMPACTING THE AREA
THROUGH MOST OF THE WEEKEND. HAZARDOUS SHOALING WAVES LIKELY NEAR
SHORE...ESPECIALLY AT THE MORRO BAY AND VENTURA HARBOR ENTRANCES.
HIGH CONFIDENCE IN SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS
THIS MORNING...BUT A MIX OF WINDS AND HAZARDOUS SEAS LATER TODAY.
MODERATE-TO-HIGH CONFIDENCE IN GALE CONDITIONS AROUND THE CHANNEL
ISLANDS THIS AFTERNOON. THIS WILL GENERATE A SIGNIFICANT SHORT
PERIOD WAVE ON TOP OF THE LONG PERIOD SWELL.

OFFSHORE FLOW DEVELOPS SUNDAY NIGHT AND MONDAY COULD BRING GUSTY
WINDS AND CHOPPY SEAS TO THE NEARSHORE COASTAL WATERS INTO
WEDNESDAY OR THURSDAY.

&&

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...DB
AVIATION/MARINE...HALL
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 22, 6:00 AM PST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI JAN 22 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-231400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF WILL AFFECT CENTRAL COAST BEACHES TODAY AND TONIGHT...
AND THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES
THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF MINOR COASTAL
FLOODING ON THE CENTRAL COAST EARLY THIS MORNING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
TODAY AND TONIGHT.

RAIN WILL DEVELOP ACROSS SAN LUIS OBISPO COUNTY THIS MORNING...THEN
SPREAD SLOWLY SOUTHEASTWARD...REACHING SOUTHERN SANTA BARBARA
COUNTY TONIGHT. THE RAIN MAY BE HEAVY AT TIMES ACROSS SAN LUIS
OBISPO COUNTY...POSSIBLE CAUSING PONDING OF WATER ON AREA ROADWAYS
AND LOCAL FLOODING OF LOW LYING AREAS AND INTERSECTIONS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* COASTAL FLOOD ADVISORY...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

HIGH SURF WILL AFFECT MOST BEACHES SATURDAY THROUGH SUNDAY.
THERE IS A CHANCE OF MINOR COASTAL FLOODING ON THE CENTRAL
COAST SATURDAY MORNING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
SATURDAY THROUGH SUNDAY.

RAIN WILL TURN TO SHOWERS ACROSS SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES SATURDAY MORNING. RAIN WILL PUSH INTO VENTURA AND LOS
ANGELES COUNTIES SATURDAY MORNING...THEN TURN TO SHOWERS IN THE
AFTERNOON. ANY SHOWERS SHOULD END SATURDAY EVENING...EXCEPT
COULD LINGER ON NORTH SLOPES THROUGH SATURDAY NIGHT.

IN THE MOUNTAINS ABOVE 6500 FEET...THERE COULD BE 1 TO 3 INCHES OF
SNOW SATURDAY INTO SATURDAY NIGHT.

GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED THROUGH THE INTERSTATE 5
CORRIDOR AND THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
RANGE SATURDAY NIGHT.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* COASTAL FLOOD ADVISORY...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:26 AM PSTGale WarningLOX25 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.